Alert archive / Kansas / Red Flag Warnings in 2011

Red Flag Warning 20, NWS Goodland, KS

May 6, 20116 counties in Kansas; Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this red flag warning at May 6, 2011, 4:10 AM CDT for 6 counties in Kansas; Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at May 6, 2011, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2011, 4:10 AM CDT (09:10 UTC)
In effect from
May 6, 2011, 11:00 AM CDT
Expired
May 6, 2011, 8:00 PM CDT
In force
9 hr
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 53 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4278 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WWUS83 KGLD 060910
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
310 AM MDT FRI MAY 6 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.A VERY DRY AIR MASS WILL SETTLE OVER THE AREA TODAY AS
TEMPERATURES CLIMB INTO THE UPPER 70S TO LOW 80S. WINDS WILL SHIFT
FROM THE SOUTHWEST THIS MORNING TO THE NORTHWEST. SUSTAINED WINDS
OF 10 TO 20 MPH ARE EXPECTED FOR MUCH OF THE DAY WITH HIGHER
GUSTS. 

COZ252-253-KSZ001>003-013>015-NEZ079>081-061900-
/O.NEW.KGLD.FW.W.0020.110506T1600Z-110507T0100Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-
SHERIDAN-DUNDY-HITCHCOCK-RED WILLOW-
310 AM MDT FRI MAY 6 2011 /410 AM CDT FRI MAY 6 2011/

...RED FLAG WARNING IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS
MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING FOR GUSTY WINDS AND
LOW HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014...
015...079...080...081...252 AND 253...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS
MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... 
  FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER 
  ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS...FIRE 
  WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 013 SHERMAN... 
  FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN. 
  IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 
  080 HITCHCOCK...FIRE WEATHER ZONE 081 RED WILLOW. 

* WIND...SOUTHWESTERLY WINDS WILL SHIFT TO THE WEST THEN NORTHWEST
  AS A SURFACE TROUGH MOVES THROUGH THE AREA. SUSTAINED WINDS OF
  10 TO 20 MPH ARE EXPECTED...ALTHOUGH WINDS WILL DROP OFF BRIEFLY
  AS TROUGH PASSES. WIND GUSTS TO AROUND 30 MPH ARE EXPECTED
  THROUGH THE AFTERNOON.


* HUMIDITY...RELATIVE HUMIDITIES WILL FALL TO AROUND 10 PERCENT
  THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GOODLAND
2 follow-up statements
254 
WWUS83 KGLD 061949
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
149 PM MDT FRI MAY 6 2011

...CRITICAL FIRE WEATHER CONDITIONS TODAY AND AGAIN SUNDAY...

.A VERY DRY AIR MASS WILL CONTINUE TO SETTLE OVER THE AREA TODAY.
WINDS WILL CONTINUE FROM THE NORTHWEST AT 10 TO 20 MPH WITH GUSTS
APPROACHING 30 MPH THROUGH EARLY EVENING HOURS. ANOTHER DAY OF
CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE WESTERN
PORTION OF THE TRI-STATE REGION ON SUNDAY. 

COZ252-253-KSZ001-002-013>015-NEZ079-071200-
/O.NEW.KGLD.FW.A.0013.110508T1600Z-110509T0200Z/
/O.CON.KGLD.FW.W.0020.000000T0000Z-110507T0100Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-SHERIDAN-DUNDY-
149 PM MDT FRI MAY 6 2011 /249 PM CDT FRI MAY 6 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 001...002...013...014...015...079...252 AND 253...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 001...002...013...014...015...079...252 AND 253...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... 
  FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER 
  ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS...FIRE 
  WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS... 
  FIRE WEATHER ZONE 015 SHERIDAN. IN NEBRASKA...FIRE WEATHER 
  ZONE 079 DUNDY. 

* WIND...NORTHWESTERLY WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH
  WILL CONTINUE THROUGH THE EARLY EVENING HOURS. GUSTY
  SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL
  DEVELOP LATE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY EVENING. 

* HUMIDITY...RELATIVE HUMIDITIES WILL FALL TO AROUND 10 PERCENT
  THIS AFTERNOON WITH SIMILAR VALUES ANTICIPATED ON SUNDAY. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ003-NEZ080-081-070100-
/O.CON.KGLD.FW.W.0020.000000T0000Z-110507T0100Z/
DECATUR-HITCHCOCK-RED WILLOW-
249 PM CDT FRI MAY 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 003...
080 AND 081...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 003 DECATUR. IN 
  NEBRASKA...FIRE WEATHER ZONE 080 HITCHCOCK...FIRE WEATHER ZONE 
  081 RED WILLOW. 

* WIND...NORTHWESTERLY WINDS OF 10 TO 20 MPH WITH GUSTS TO AROUND
  30 MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS.

* HUMIDITY...RELATIVE HUMIDITIES WILL REMAIN AROUND 10 PERCENT
  THROUGH THE EARLY EVENING HOURS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ254-KSZ027>029-041-042-071200-
/O.NEW.KGLD.FW.A.0013.110508T1600Z-110509T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
149 PM MDT FRI MAY 6 2011 /249 PM CDT FRI MAY 6 2011/

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 027...028...029...041...042 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER 
  ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER 
  ZONE 041 GREELEY...FIRE WEATHER ZONE 042 WICHITA. 

* WIND...GUSTY SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO
  40 MPH WILL DEVELOP LATE SUNDAY MORNING AND CONTINUE THROUGH
  SUNDAY EVENING.

* HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 10
  PERCENT BY LATE SUNDAY MORNING AND CONTINUE THROUGH EARLY SUNDAY
  EVENING. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/GOODLAND
783 
WWUS83 KGLD 070101
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
701 PM MDT FRI MAY 6 2011

...CRITICAL FIRE WEATHER CONDITIONS SUNDAY...

.SOUTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL COMBINE
WITH RELATIVE HUMIDITY OF LESS THEN 10 PERCENT TO CREATE CRITICAL
FIRE WEATHER CONDITIONS. 

COZ252-253-KSZ001-002-013>015-NEZ079-071200-
/O.EXP.KGLD.FW.W.0020.000000T0000Z-110507T0100Z/
/O.CON.KGLD.FW.A.0013.110508T1600Z-110509T0200Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-SHERIDAN-DUNDY-
701 PM MDT FRI MAY 6 2011 /801 PM CDT FRI MAY 6 2011/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 001...002...013...014...015...079...252 AND 253...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
001...002...013...014...015...079...252 AND 253...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... 
  FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER 
  ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS...FIRE 
  WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS... 
  FIRE WEATHER ZONE 015 SHERIDAN. IN NEBRASKA...FIRE WEATHER 
  ZONE 079 DUNDY. 

* WIND...SOUTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL
  DEVELOP LATE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY EVENING. 

* HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL BELOW 10 PERCENT
  BY LATE SUNDAY MORNING AND CONTINUE THROUGH EARLY SUNDAY
  EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ003-NEZ080-081-070215-
/O.EXP.KGLD.FW.W.0020.000000T0000Z-110507T0100Z/
DECATUR-HITCHCOCK-RED WILLOW-
801 PM CDT FRI MAY 6 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 003...080 AND
081...


$$

COZ254-KSZ027>029-041-042-071200-
/O.CON.KGLD.FW.A.0013.110508T1600Z-110509T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
701 PM MDT FRI MAY 6 2011 /801 PM CDT FRI MAY 6 2011/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 027...028...029...041...042 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER 
  ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER 
  ZONE 041 GREELEY...FIRE WEATHER ZONE 042 WICHITA. 

* WIND...GUSTY SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH HIGHER
  GUSTS WILL DEVELOP LATE SUNDAY MORNING AND CONTINUE THROUGH
  SUNDAY EVENING.

* HUMIDITY...RELATIVE HUMIDITY VALUES WILL FALL BELOW 10 PERCENT
  BY LATE SUNDAY MORNING AND CONTINUE THROUGH EARLY SUNDAY
  EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/GOODLAND

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at May 6, 3:52 AM CDT, 18 minutes earlier.

Area forecast discussion, May 6, 3:52 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
252 AM MDT FRI MAY 6 2011

.DISCUSSION...
248 AM MDT FRI MAY 6 2011

03Z WATER VAPOR IMAGERY INDICATED FAIRLY ACTIVE FLOW ACROSS MUCH OF
THE COUNTRY. A SERIES OF SHORT WAVE TROUGHS WERE IN PLACE FROM
MONTANA TO MISSOURI TO MAINE AND ALL APPEARED TO BE MOVING AROUND
PERIPHERY OF LONG WAVE TROUGH ACROSS MUCH OF THE CONUS. 00Z OBSERVED
SOUNDINGS INDICATED A VERY DRY AIRMASS WITH A FAIRLY DEEP SFC MIXED
LAYER. A NOTICEABLE SUBSIDENCE INVERSION WAS APPARENT AT LBF DDC AND
AMA...WITH INVERSION STRENGTH INCREASING TO THE SOUTH. AT THE
SFC...TROUGH WAS LOCATED FROM KTAD TO KGCC...WITH A SMALLER LOW
CIRCULATION NEAR KPUB.

FIRE WX CONCERNS THROUGH THE WEEKEND FOLLOWED BY PRECIP POTENTIAL BY
THE END OF THE END OF THE WEEKEND WILL BE PRIMARY FORECAST CONCERNS.

TODAY-TONIGHT...SHORT WAVE TROUGH OVER MONTANA AT 03Z WILL SLIDE
ACROSS THE DAKOTAS TODAY. WHILE THE TROUGH AND THE MAJORITY OF ITS
FORCING FOR ASCENT WILL BE WELL TO THE NORTH OF THE AREA...IT WILL
FORCE A WEAK COLD FRONT/TROUGH AXIS ACROSS THE AREA. SHORT TERM
MODELS SUGGEST A VERY WELL MIXED ATMOSPHERE WILL BE IN PLACE THROUGH
THE DAY AND WHILE STEEP LAPSE RATES MAY PROMOTE SOME WEAK ELEVATED
INSTABILITY...DOES NOT LOOK LIKE INSTABILITY WOULD BE ENOUGH TO
OVERCOME VERY DEEP (SFC TO H6) DRY LAYER. DIV Q FIELDS SUGGEST
ANOTHER SHORT WAVE TROUGH MOVES ACROSS THE AREA OVERNIGHT...WITH
SOME CYCLOGENESIS DEVELOPING ACROSS CENTRAL AND EASTERN KANSAS
OVERNIGHT. FRONTAL ZONE/INSTABILITY/LARGE SCALE SUPPORT ALL LOOKS TO
BE EAST OF THE AREA AS PER GFS/NAM AND SREF DATA SO PLAN ON KEEPING
FORECAST DRY THROUGH THE PERIOD.

FIRE WX WILL BE THE MAIN CONCERN FOR THE PERIOD AS DEEP...WELL MIXED
BOUNDARY LAYER EXPECTED TO DEVELOP ACROSS THE AREA BEHIND THE
FRONTAL ZONE. WIND SPEEDS WILL BE THE MOST CRITICAL VARIABLE FOR
FIRE WX POTENTIAL AS THINK WE WILL FALL TO CRITICAL RH VALUES FAIRLY
EASILY GIVEN THE EXPECTED TEMPS WITH TDS LIKELY ON THE LOWER SIDE OF
THINGS DUE TO THE WELL MIXED AIRMASS. WHILE SFC WIND SPEEDS OFF
MODELS NOT PARTICULARLY STRONG...BOTH NAM AND GFS SUGGESTION OF A
VERY DEEP BOUNDARY LAYER SUGGEST THAT COULD SEE SOME GUSTS DEVELOP
DURING THE AFTERNOON AROUND 25 KTS BEHIND THE FRONTAL ZONE. LATEST
HRRR ALSO SEEMS TO BE SUPPORTING THIS WITH WINDS PICKING UP FOR AT
LEAST A FEW HOURS BEHIND THE FRONT. BASED ON RECENT FIRES...FUELS
REALLY GOOD TO GO PRETTY MUCH EVERYWHERE ALTHOUGH REPORTS INDICATE
GRAHAM AND NORTON COUNTY FUELS HAVE GREENED UP AND ARE NOT FAVORABLE
FOR EXPLOSIVE FIRE GROWTH. THINK THAT CONDITIONS WILL BE CLOSE
ENOUGH TO WARRANT A RFW EVEN THOUGH IT WILL BE ON THE MARGINAL SIDE
OF THINGS. ALTHOUGH WINDS WILL BE FAIRLY BREEZY AHEAD OF THE FRONT
ACROSS THE SOUTHEAST CWA...LOW HUMIDITIES DO NOT DEVELOP UNTIL AFTER
18Z IN THIS AREA. BASED ON EXPECTED WINDS...THIS LOOKS TO BE AREA
WITH FAIRLY WEAK WINDS FOR MUCH OF THE AFTERNOON. GIVEN THE MARGINAL
NATURE OF THIS...DECIDED TO JUST WARN FOR POST FRONTAL AREA AT THE
TIME BEING...BUT WILL REEVALUATE SOUTHERN ZONES AS NEW DATA COMES
IN.

SATURDAY-SATURDAY NIGHT...CWA WILL BE BETWEEN SYSTEMS THROUGH THE
PERIOD AS H5 RIDGE GRADUALLY AMPLIFIES DURING THE COURSE OF THE DAY.
AS H5 RIDGE BEGINS TO AMPLIFY DURING THE DAY BEGIN TO SEE SOME
RATHER DEEP WAA DEVELOP...WITH DIV Q FIELDS SUGGESTING TEMPERATURE
ADVECTION MAY BE ENOUGH TO OVERCOME ANY NVA TO PROVIDE SOME FORCING
FOR ASCENT. LOOKS LIKE THERE MAY BE A SMALL WINDOW FOR SOME SFC
BASED INSTABILITY ACROSS EASTERN COLORADO DURING THE AFTERNOON/EARLY
EVENING. COULD POTENTIALLY SEE A STORM OR TWO IN THIS AREA...BUT
WITH INSTABILITY LARGELY DEPENDING ON STRONG MOISTURE RETURN AFTER
TODAYS FROPA...NOT CONFIDENT ENOUGH TO INCLUDE THUNDERSTORMS AT THIS
TIME. OVERNIGHT WAA INCREASES FROM H85 TO H5 WITH A 40-50KT LLJ
DEVELOPING PERPENDICULAR TO ISOTHERMS. NAM/GFS AND SREF SUGGEST
INCREASING INSTABILITY OVERNIGHT PER MUCAPE FIELDS...BUT POINT
SOUNDINGS AND CINH FORECASTS BETWEEN H85 AND H7 SUGGEST A VERY
STRONG CAP IN PLACE...WITH POTENTIAL INSTABILITY LARGELY BENEATH THE
INVERSION DO NOT THINK ANY OF IT WILL BE REALIZED OVERNIGHT.

SUNDAY-MONDAY...WITH DEEPENING TROUGH TO THE WEST FLOW ALOFT WILL
BECOME SOUTHWESTERLY THROUGH THE PERIOD AS THE RIDGE MOVES EAST AND
TROUGH APPROACHES. MAIN PERIOD OF INTEREST WILL BE SUNDAY AFTERNOON
AND EARLY EVENING WITH DEVELOPING WARM FRONT. WHILE THERE WILL BE A
GRADIENT IN TEMPS ACROSS IT...MAIN AIRMASS DIFFERENCE WILL BE WITH
RESPECT TO MOISTURE CONTENT...WITH SOME OF THE OPERATIONAL MODELS
SUGGESTING TD GRADIENTS AS HIGH AS 50 DEGREES ACROSS THIS. FIRST
CONCERN WILL BE POTENTIAL FOR THUNDERSTORMS...AS TDS WILL CLIMB INTO
THE 50S TO POSSIBLE AROUND 60 IN AREAS NORTH OF THE FRONT. CAPPING
CERTAINLY LOOKS LIKE A CONCERN AND WITH ORIENTATION OF THE MOISTURE
FIELDS...ANY FRONTOGENETICAL FORCING WILL BE ON THE WARM/DRY SIDE OF
THE FRONT. NOT REALLY EXCITED ABOUT PRECIP CHANCES...BUT LOW 15-20
POPS DOES NOT LOOK UNREASONABLE GIVEN THERE IS SOME POTENTIAL FOR
CAP TO WEAKEN IN THE AFTERNOON AND EARLY EVENING AND GIVEN
HODOGRAPHS AND INSTABILITY DATA WOULD RATHER HAVE A SMALL MENTION
FOR STORMS GIVEN POTENTIAL. FRONT LIFTS TO THE NORTH OVERNIGHT
LEAVING CWA IN THE WARM AND DRY SECTOR. FIRE WX WILL BE A CONCERN
ACROSS ENTIRE AREA MONDAY AND TO THE SOUTH OF THE FRONTAL ZONE ON
SUNDAY. A LITTLE TO FAR OUT TO BE CONCERNED ABOUT WATCH
HIGHLIGHTS...BUT WILL HAVE TO KEEP AN EYE ON THESE PERIODS.

NO CHANGES PLANNED FOR FORECAST AFTER MONDAY.

JRM
&&

.AVIATION...
1059 PM MDT THU MAY 5 2011

FOR THE 06Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD.
INITIAL PROBLEM WILL BE LLWS NEAR KGLD. 88D VWP AND LATEST RUC
INDICATING WIND SHEAR WILL BE IN PLACE UNTIL 15Z WHEN MIXING
SHOULD START. OTHERWISE...A PREFRONTAL TROUGH THEN FRONT WILL MOVE
THROUGH AND BRING GUSTY WINDS TO THE AREA BY LATE MORNING. THIS
WILL CONTINUE UNTIL NEAR 00Z.

BULLER
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 6 PM
     MDT /7 PM CDT/ THIS EVENING FOR KSZ001>003-013>015.

NE...RED FLAG WARNING FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 6 PM
     MDT /7 PM CDT/ THIS EVENING FOR NEZ079>081.

CO...RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM MDT THIS
     EVENING FOR COZ252-253.

&&
Hazardous weather outlook, May 5, 3:55 PM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
255 PM MDT THU MAY 5 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061330-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
255 PM MDT THU MAY 5 2011 /355 PM CDT THU MAY 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BORDERLINE CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ALONG
AND WEST OF A LINE FROM YUMA TO GOODLAND TO OAKLEY ON FRIDAY AS
RELATIVE HUMIDITY VALUES FALL TO LESS THAN 15 PERCENT. HOWEVER...WINDS
SHOULD REMAIN GENERALLY LESS THAN 15 MPH WHICH WILL LIMIT THE
THREAT.

BORDERLINE CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP ON SUNDAY
ALONG AND WEST OF THE COLORADO/KANSAS STATE LINE. FURTHER EAST...ISOLATED
THUNDERSTORMS WILL BE POSSIBLE. IF A STORM DOES DEVELOP...LARGE
HAIL AND STRONG WINDS WILL BE POSSIBLE.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT. THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER APPEARS
LOW FOR THE TRI-STATE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:49 PM CDTFire Weather WatchGLDCheyenne, Gove, Greeley, Logan, Rawlins, Sheridan and 4 more38 hr

Nearby

Red Flag Warnings in Kansas, 2011Red Flag Warnings in Nebraska, 2011Red Flag Warnings in Colorado, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.